Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Apr 2, 2006, 3:52 PM EDT for 7 counties in Michigan. It took effect at Apr 3, 2006, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 3:52 PM EDT (19:52 UTC)
- In effect from
- Apr 3, 2006, 10:00 AM EDT
- Expired
- Apr 3, 2006, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Dickinson County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 69 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMQT 021952 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 352 PM EDT SUN APR 2 2006 ...STRONG WINDS WILL RETURN TO CENTRAL UPPER MICHIGAN ON MONDAY... .A LOW PRESSURE SYSTEM OVER SOUTHWEST IOWA WILL MOVE TO SOUTHERN LOWER MICHIGAN LATE TONIGHT AND STRENGTHEN IN INTENSITY. AS THIS LOW MOVES TO LAKE ONTARIO MONDAY EVENING...A HIGH PRESSURE RIDGE WILL MOVE INTO MINNESOTA. THE DIFFERENCE IN PRESSURE BETWEEN THESE TWO SYSTEMS WILL RESULT IN STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER MICHIGAN BEGINNING MONDAY MORNING. WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN OPEN AREAS. THE WIND WILL DIMINISH MONDAY EVENING AS THE DIFFERENCE IN PRESSURE ACROSS THE AREA DECREASES. MIZ005>007-011>014-085-030400- /O.NEW.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/ MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY... IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE... SENEY 252 PM CDT SUN APR 2 2006 /352 PM EDT SUN APR 2 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A NORTH WIND WILL INCREASE RAPIDLY TO 25 TO 35 MPH BY MID MORNING MONDAY AND CONTINUE INTO EARLY MONDAY EVENING. GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED FROM MID MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOUND IN OPEN AREAS AND ALONG THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MICHELS
4 follow-up statements
000 WWUS73 KMQT 030225 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1025 PM EDT SUN APR 2 2006 ...STRONG WINDS WILL RETURN TO CENTRAL UPPER MICHIGAN ON MONDAY... .A LOW PRESSURE SYSTEM OVER EASTERN IOWA WILL MOVE THROUGH SOUTHERN LOWER MICHIGAN LATE TONIGHT AND INTO EASTERN ONTARIO MONDAY AFTERNOON AS A HIGH PRESSURE RIDGE BUILDS INTO THE NORTHERN PLAINS. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL RESULT IN STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER MICHIGAN BEGINNING MONDAY MORNING. WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN OPEN AREAS. THE WIND WILL DIMINISH MONDAY EVENING AS THE DIFFERENCE IN PRESSURE ACROSS THE AREA DECREASES. MIZ005>007-011>014-085-031030- /O.CON.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/ MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY... IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE... SENEY 925 PM CDT SUN APR 2 2006 /1025 PM EDT SUN APR 2 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED A WIND ADVISORY...WHICH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A NORTH WIND WILL INCREASE RAPIDLY TO 25 TO 35 MPH BY MID MORNING MONDAY AND CONTINUE INTO EARLY MONDAY EVENING. GUSTS AS HIGH AS 45 MPH CAN BE EXPECTED FROM MID MONDAY MORNING THROUGH LATE MONDAY AFTERNOON. THE STRONGEST WINDS WILL BE FOUND IN OPEN AREAS AND ALONG THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VOSS
000 WWUS73 KMQT 030828 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 428 AM EDT MON APR 3 2006 ...STRONG WINDS TO DEVELOP OVER CENTRAL UPPER MICHIGAN THIS MORNING... .A LOW PRESSURE SYSTEM OVER SOUTHERN LAKE MICHIGAN WILL SHIFT INTO QUEBEC TODAY AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE UPPER MIDWEST AND GREAT LAKES. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL PRODUCE STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER MICHIGAN BY MID MORNING. WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN OPEN AREAS. THE STRONGEST WINDS WILL DIMINISH BY THIS EVENING. MIZ005>007-011>014-085-031600- /O.CON.KMQT.WI.Y.0002.060403T1400Z-060403T2300Z/ MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY... IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE... SENEY 328 AM CDT MON APR 3 2006 /428 AM EDT MON APR 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE CONTINUES A WIND ADVISORY...WHICH REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING. NORTH WINDS WILL RAPIDLY INCREASE AFTER 9 AM EDT. EXPECT SUSTAINED WINDS OF 30 MPH WITH A FEW GUSTS TO 45 MPH. ALTHOUGH THE STRONGEST AND MORE PERSISTENT WINDS ARE EXPECTED NEAR THE LAKE SUPERIOR SHORELINE EAST OF MARQUETTE THIS AFTERNOON...THERE IS A BRIEF PERIOD FROM MID MORNING INTO EARLY AFTERNOON WHERE WINDS WELL INLAND AND ALONG LAKE MICHIGAN COULD ALSO GUST AS HIGH AS 45 MPH. GUSTY NORTHWEST WINDS WILL CONTINUE NEAR LAKE SUPERIOR THIS EVENING... BUT WILL DIMINISH INLAND AND ALONG LAKE MICHIGAN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLA
000 WWUS73 KMQT 031428 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1028 AM EDT MON APR 3 2006 ...WINDS INCREASING OVER CENTRAL UPPER MICHIGAN... .A LOW PRESSURE SYSTEM OVER SOUTHERN LOWER MICHIGAN WILL MOVE INTO SOUTHEAST ONTARIO THIS AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE UPPER MIDWEST. THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL PRODUCE STRONG NORTHERLY WINDS ACROSS CENTRAL UPPER MICHIGAN FOR THE REST OF TODAY. LOOK FOR THE WINDS TO DIMINISH THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES FARTHER AWAY. MIZ005>007-011>014-085-032230- /O.CON.KMQT.WI.Y.0002.000000T0000Z-060403T2300Z/ MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY... IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE... SENEY 928 AM CDT MON APR 3 2006 /1028 AM EDT MON APR 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. FOR THE REST OF TODAY...PLAN ON NORTH WINDS INCREASING TO 30 MPH WITH GUSTS TO 45 MPH. EXPECT THE STRONGEST WINDS ALONG THE LAKE SUPERIOR SHORELINE AND IN OPEN AREAS. LOOK FOR THE WINDS TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
000 WWUS73 KMQT 032024 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 424 PM EDT MON APR 3 2006 ...WINDS EXPECTED TO DIMINISH GRADUALLY THIS EVENING OVER CENTRAL UPPER MICHIGAN... .A LOW PRESSURE SYSTEM OVER SOUTHEAST ONTARIO WILL MOVE INTO QUEBEC TONIGHT WHILE HIGH PRESSURE OVER THE PLAINS MOVES SLOWLY EASTWARD. AS THE SUN SETS THIS EVENING AND THE LOW PRESSURE SYSTEM MOVES FARTHER AWAY...EXPECT THE WINDS TO DIMINISH. MIZ005>007-011>014-085-032300- /O.CON.KMQT.WI.Y.0002.000000T0000Z-060403T2300Z/ MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...MARQUETTE...MUNISING...NEWBERRY... IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE... SENEY 324 PM CDT MON APR 3 2006 /424 PM EDT MON APR 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. EXPECT NORTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH TO DIMINISH THIS EVENING...HOWEVER BLUSTERY CONDITIONS WILL CONTINUE THROUGH TUESDAY. LOOK FOR THE STRONGEST WINDS THIS EVENING ALONG THE LAKE SUPERIOR SHORELINE AND IN OPEN AREAS. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:40 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 2, 3:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 340 PM EDT SUN APR 2 2006 .DISCUSSION... MAIN FORECAST CONCERN CONTINUES TO BE THE SYSTEM TONIGHT INTO MONDAY. CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A SPLIT FLOW PATTERN ACROSS NORTH AMERICA...STARTING OFF FROM A DEEP TROUGH OFF THE WEST COAST. IN THE NORTHERN STREAM...A RIDGE WAS PRESENT ACROSS WESTERN CANADA WITH AN IMPRESSIVE SHRTWV/UPPER LOW CROSSING NORTHERN MANITOBA. A COLD FRONT IS LOCATED AT THE SURFACE IN NW ONTARIO ASSOCIATED WITH THE SHRTWV. IN THE SOUTHERN STREAM...RIDGES WERE PRESENT OVER THE INTERMOUNTAIN WEST AND THE EASTERN GREAT LAKES WITH TWO SHRTWVS INBETWEEN OVER WESTERN NEBRASKA AND WESTERN MISSOURI. THESE TWO SHRTWVS ARE REFLECTED AT THE SURFACE BY A 1000MB LOW LOCATED NEAR LAMONI IOWA. PLENTY OF CLOUD COVER EXISTS ON THE NORTH SIDE OF THIS SYSTEM...EXTENDING NORTHWARD ALONG THE AFOREMENTIONED COLD FRONT. MUCH OF THE CLOUD COVERS UPPER MICHIGAN...WHICH HAS HELPED HOLD TEMPERATURES DOWN INTO THE 30S OVER THE WESTERN 2/3 OF UPPER MICHIGAN. DESPITE THE EXTENSIVE CLOUD COVER...PRECIPITATION...MAINLY IN THE FORM OF A COLD RAIN...IS BEING HELD BACK TO THE WEST AND SOUTH ACROSS MINNESOTA AND CENTRAL WISCONSIN. THIS IS DUE TO SE FLOW ADVECTING IN DRY AIR ASSOCIATED WITH A 1020MB HIGH PRESSURE AREA IN WESTERN QUEBEC. 12Z KGRB/KAPX SOUNDINGS SHOWED 35-40C DEWPOINT DEPRESSIONS BETWEEN 700-850MB AS FAR AS THE PRECIPITATION AREA GOES...THE NORTHERN END ACROSS NORTHERN MINNESOTA INTO NW ONTARIO IS BEING SUPPORTED BY UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A 100KT JET SEEN AT 12Z AT CWPL...WHEREAS THE SOUTHERN END STRETCHING FROM SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN IS BEING SUPPORTED BY ISENTROPIC LIFT FROM WARM ADVECTION OCCURRING ACROSS ILLINOIS. TONIGHT...AM A LITTLE CONCERNED NOW ABOUT THE AMOUNT OF PRECIP WE WILL SEE BASED ON THE 12Z NAM/GFS/UKMET. THE TWO SHRTWVS IN THE CENTRAL PLAINS ARE STILL EXPECTED TO PHASE TOGETHER THIS EVENING... AND THE COMBINATION OF THIS PHASING AND LATENT HEAT RELEASE FROM CONVECTION NEAR THE SURFACE LOW WILL CAUSE THE LOW TO DEEPEN THIS EVENING. THE PHASED SHRTWVS ARE PROGGED TO LIFT ENE...REACHING SW LOWER MICHIGAN BY 12Z MON AND THE ASSOCIATED SURFACE LOW MOVING TO NEAR GRAND RAPIDS. HOWEVER...WHAT IS DIFFERENT THIS RUN IS THAT THIS PHASED SHRTWV TROUGH WILL NOT PHASE YET WITH THE SHRTWV TROUGH DROPPING SE FROM MANITOBA. SO NOW WHAT HAPPENS IS THAT THE UPPER DIVERGENCE ASSOCIATED WITH THE UPPER JET OVER CWPL AND ISENTROPIC LIFT ASSOCIATED WITH THE SURFACE LOW REMAIN UNPHASED...RESULTING IN LESS QPF. IN FACT...THE UPPER DIVERGENCE IS PROGGED TO WEAKEN AS THE UPPER JET MOVES EASTWARD...WHICH WOULD CAUSE THE CURRENT PRECIPITATION AREA TO FALL APART SOME. ANOTHER ISSUE IS CONVECTION ALONG THE WARM FRONT WHERE AN MCS IS EXPECTED TO FORM (SEE DAY 1 OUTLOOK FOR MORE INFORMATION)...WHICH MAY TEND TO LIMIT THE AMOUNT OF PRECIPITATION ON THE NORTH AND NW SIDE OF THE SURFACE LOW. AS FAR AS TYPE OF PRECIPITATION...THERMAL PROFILES SUGGEST THAT LAKE MICHIGAN COUNTIES WILL STAY MAINLY AS RAIN AND THE WESTERN U.P. MAINLY AS SNOW...BUT RAIN COULD MIX IN DURING THE EVENING GIVEN A SLIGHTLY WARM BOUNDARY LAYER. THE CENTRAL U.P. IS A LITTLE MORE TROUBLESOME WITH A RAIN START OFF...THEN MIXING WITH SNOW LATE IN THE EVENING...FINALLY CHANGING OVER TO ALL SNOW OVERNIGHT EXCEPT ALONG THE LAKE SUPERIOR SHORELINE WHERE FLOW TURNING NORTHEASTERLY ADVECTS SLIGHTLY WARMER MARINE AIR IN. DID NOT ISSUE ANY SNOW ADVISORY AS QPF AND DERIVED SNOWFALL AMOUNTS ARE EXPECTED TO BE LESS THAN CRITERIA. MONDAY...THE PHASED SHRTWV TROUGH IS PROGGED TO CONTINUE LIFTING NORTHEASTWARD WHILE THE UPPER LOW/SHRTWV TROUGH IN NORTHERN ONTARIO SLOWLY SINKS SOUTHWARD. AS THIS OCCURS...COLDER AIR WILL BE DRIVEN INTO THE CWA...SWITCHING THE PRECIPITATION OVER TO SNOW ACROSS ALL OF UPPER MICHIGAN EARLY IN THE MORNING. MAJORITY OF THE SNOW WILL BE THE EITHER CAUSED BY UPPER DIVERGENCE FROM THE WEAKENING EASTWARD MOVING UPPER JET OR UPSLOPE FLOW. HAVE UP TO 3 INCHES OF ACCUMULATION IN THE EASTERN U.P. WHERE THESE FEATURES ARE JUXTAPOSED...BUT THIS WILL NEED TO BE WATCHED IN THE EVENT THE DEFORMATION ZONE FROM THE LOW ENDS UP FARTHER NORTHWEST. THE OTHER CONCERN DURING THE DAY WILL BE WINDS. ALTHOUGH THE MODELS HAVE A WEAKER LOW THAN THE PAST FEW RUNS (NOW AROUND 994MB)...SURFACE WINDS INCREASE RAPIDLY DURING THE MORNING AIDED BY THE COLD ADVECTION. IN FACT...SOUNDINGS FROM THE NAM SHOW WIND SPEEDS OF 40-45KT BETWEEN 1000-2000 FT AGL...MAINLY OVER THE EAST HALF OF UPPER MICHIGAN CLOSER TO THE SURFACE LOW. WITH THE COLD AIR ADVECTION AND MINIMAL DIURNAL HEATING...WINDS GUSTING UP TO 45 MPH SEEMS LIKELY... ESPECIALLY ALONG THE EXPOSED LAKE SUPERIOR SHORELINE. THEREFORE HAVE ISSUED A WIND ADVISORY FOR MARQUETTE-DICKINSON COUNTIES EASTWARD. TEMPERATURES WILL BE COLDER THAN TODAY BECAUSE OF THE COLD AIR ADVECTION...WITH MOST LOCATIONS IN THE WESTERN U.P. BARELY GETTING ABOVE FREEZING. MONDAY NIGHT INTO TUESDAY...DIFFERENCES BEGIN TO APPEAR BETWEEN THE NAM/GFS/UKMET WITH WHAT HAPPENS TO THE UPPER LOW IN NW ONTARIO. THE GFS...AS IT DID YESTERDAY...TAKES THE CENTER FARTHER WEST...ACROSS EASTERN LAKE SUPERIOR TUESDAY MORNING. THE NAM AND UKMET ARE SOMEWHAT SLOWER AND FARTHER EAST...TAKING IT ACROSS SUDBURY ONTARIO INSTEAD. THE 00Z ECMWF WAS A COMPROMISE AND HAVE DECIDED TO FOLLOW IT UNTIL THINGS BECOME CLEARER. AS THE UPPER LOW MOVES SE...TEMPERATURES CONTINUE TO COOL ACROSS LAKE SUPERIOR. BY 12Z TUE...850MB TEMPS COOL TO -10 TO -12C (EVEN COLDER WITH THE FARTHER WEST GFS). THIS SHOULD BE ENOUGH TO GENERATE SOME LAKE EFFECT SNOW MONDAY NIGHT...BUT THEN AS THE LOW PASSES TO OUR SE ON TUESDAY AND DIURNAL EFFECTS TAKE HOLD...LAKE EFFECT SHOULD DIMINISH. HAVE COOLED TEMPERATURES SLIGHTLY FOR BOTH MONDAY NIGHT AND TUESDAY DUE TO THE COLD ADVECTION. TUESDAY NIGHT INTO WEDNESDAY...UPPER LOW IS PROGGED TO CONTINUE MOVING SOUTHEAST...HEADING OFF THE ATLANTIC COAST ON WEDNESDAY. MEANWHILE THE DEEP TROUGH OFF THE WEST COAST IS PROGGED TO HAVE MOVED INLAND BY WEDNESDAY AFTERNOON...PUSHING A RIDGE EASTWARD INTO THE PLAINS. TUESDAY NIGHT SHOULD BE RELATIVELY QUIET AS HIGH PRESSURE BUILDS IN FROM THE WEST. PRECIPITABLE WATER IS PROGGED AROUND 0.25 INCH OVER THE WESTERN U.P....SO INLAND LOCATIONS WILL LIKELY GET CHILLY. HAVE PUT READINGS AS LOW AS THE UPPER TEENS FOR THE COLD SPOTS...BUT THESE MAY NOT BE LOW ENOUGH. ON WEDNESDAY...HIGH PRESSURE WILL REMAIN OVER UPPER MICHIGAN AS THE RIDGE APPROACHES FROM THE WEST. THE 12Z NAM SUGGESTED SOME WARM ADVECTION CLOUD/PRECIPITATION DEVELOPING IN THE MORNING...BUT LOOKING AT ITS UPPER AIR SOLUTION...IT MAY BE TOO PROGRESSIVE. THEREFORE HAVE FOLLOWED THE DRIER GFS AND MATCHES BETTER WITH THE PREVIOUS FORECAST. TEMPERATURES SHOULD BE A BIT WARMER WITH THE RIDGE APPROACHING AND 850MB TEMPS RISING TO 0-2C. WEDNESDAY NIGHT THROUGH SUNDAY...AFTER SOME GOOD AGREEMENT BETWEEN THE GLOBAL MODELS OVER THE PAST FEW DAYS...THIS AGREEMENT HAS NOW BROKEN DOWN WITH PLENTY OF UNCERTAINTY. AT THE BEGINNING OF THIS PERIOD...MODELS ARE FAIRLY SIMILAR SHOWING A TROUGH JUST INLAND FROM THE WEST COAST...RIDGING OUT AHEAD OF IT ACROSS THE PLAINS AND UPPER LOWS ON THE NW SIDE OF HUDSON BAY AND OVER NEW ENGLAND. THIS PLACES UPPER MICHIGAN IN A WNW FLOW ALOFT...RESULTING IN HIGH PRESSURE AT THE SURFACE AND DRY CONDITIONS. THE WEST COAST TROUGH IS THEN PROGGED TO BE SHOVED EASTWARD INTO THE PLAINS ON THU BY A LARGER TROUGH DROPPING SE INTO THE EAST PACIFIC. HOW FAST THE TROUGH IS PUSHED EASTWARD IS A BIG POINT OF CONTENTION WITH THE ECMWF/UKMET/CANADIAN SUGGESTING A SLOWER RATE WHEREAS THE 00Z/06Z/12Z GFS AND ITS ENSEMBLES ARE MUCH FASTER. AT THE SAME TIME...THE UPPER LOW ON THE NW SIDE OF HUDSON BAY WILL BE DROPPING SE INTO THE UPPER LOW OVER NEW ENGLAND...DRAGGING A BACKDOOR COLD FRONT ACROSS THE CWA ON THURSDAY. BECAUSE OF THE WNW FLOW OCCURRING OVER OUR CWA CAUSED BY THE UPPER LOWS AND RIDGING ACROSS THE PLAINS...THINK THE SLOWER IDEA FOR THE WESTERN TROUGH PRESENTED BY THE ECMWF IS MORE LIKELY. WILL MAINTAIN THE IDEA OF A CHANCE OF SHOWERS FOR THE BACKDOOR COLD FRONT...BUT REMOVE THE THUNDER POSSIBILITY AS ANY INSTABILITY SHOULD BE FARTHER TO THE SOUTHWEST ASSOCIATED WITH THE SURFACE SYSTEM THAT DEVELOPS OVER THE PLAINS. TROUGH THAT IS OVER THE PLAINS IS PROGGED TO CLOSE OFF INTO AN UPPER LOW ON FRIDAY WHILE AN UPPER TROUGH LINGERS OVER QUEBEC INTO MAINE. RIDGING IS ALSO PROGGED TO BUILD ACROSS SOUTH CENTRAL CANADA AS THE EAST PACIFIC TROUGH TRIES TO MOVE INLAND. THIS WILL KEEP UPPER MICHIGAN IN A WNW FLOW...WITH HIGH PRESSURE TRYING TO BUILD SE FROM CENTRAL CANADA. BECAUSE OF THE UPPER LOW STAYING FARTHER TO THE SW AND HIGH PRESSURE BUILDING SOUTHEASTWARD...HAVE REMOVED POPS FOR FRIDAY INTO FRIDAY NIGHT. ANY PRECIPITATION IS EXPECTED TO OCCUR FARTHER SOUTH TOWARDS THE I-90/I-80 AREA. CONTINUING TO FOLLOW THE ECMWF/UKMET...THE HIGH PRESSURE AREA WILL CONTINUE TO BUILD SOUTHEAST THROUGH THE WEEKEND...PROBABLY MOVING OVER THE CWA ON SUNDAY. NE LOW LEVEL FLOW AROUND THE HIGH WILL LIKELY KEEP LOCATIONS ALONG LAKE SUPERIOR COOL...BUT READINGS SHOULD NOT BE TOO FAR OFF OF AVERAGE AS 850MB TEMPS ONLY COOL TO -2 TO -4C. COORDINATED WITH APX...THANKS. && .MQT...WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM EDT /9 AM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY FOR MIZ005>007-MIZ011>014-MIZ085. GALE WARNING LAKE SUPERIOR. && AJ
Hazardous weather outlook, Apr 2, 6:05 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 605 AM EDT SUN APR 2 2006 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 505 AM CDT SUN APR 2 2006 /605 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING FROM THE PLAINS TO CENTRAL LOWER MICHIGAN WILL BRING A PERIOD OF WET AND HEAVY SNOW OVER MAINLY THE HIGHER TERRAIN OF NORTH CENTRAL UPPER MICHIGAN AFTER MIDNIGHT TONIGHT. BY LATE TONIGHT...LOOK FOR UP TO 3 INCHES OF SNOW ACCUMULATION OVER THE HURON MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT AS MUCH AS 3 TO 4 MORE INCHES OF WET AND HEAVY SNOW FROM THE HURON MOUNTAINS EAST TO NEWBERRY ON MONDAY BEFORE THE SNOW END WEST-TO-EAST DURING THE DAY AS THE LOW PRESSURE CENTER OVER CENTRAL LOWER MICHIGAN MOVES THROUGH SOUTHEAST ONTARIO. NORTH WINDS MAY GUST UP TO 45 MPH NEAR THE LAKE SUPERIOR SHORE FROM SHOT POINT TO GRAND MARAIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED TONIGHT AND MONDAY. LMZ221-248-262-LSZ221-241>248-263-264-031200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 605 AM EDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...NORTHERN LAKE MICHIGAN...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT LOOK FOR NORTH GALE FORCE WIND GUSTS TO 35 KNOTS OVER LAKE SUPERIOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT NORTHWEST GALES TO 35 TO 40 KNOTS OVER LAKE SUPERIOR ON MONDAY INTO MONDAY NIGHT. LOOK FOR NORTH AND NORTHWEST GALES TO 35 TO 40 KNOTS OVER NORTHERN LAKE MICHIGAN MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KC
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.